Alert archive / Virginia / Tornado Warnings in 2008
Tornado Warning 3, NWS Baltimore/Washington
NWS Baltimore/Washington issued this tornado warning at May 8, 2008, 8:35 PM EDT for Albemarle County, Nelson County, City of Charlottesville, Virginia. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2008, 8:35 PM EDT (00:35 UTC)
- Expired
- May 8, 2008, 9:15 PM EDT
- In force
- 40 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties Albemarle County, VA, City of Charlottesville, VA, Nelson County, VA
The radar
The Sterling radar (KLWX), 140 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 9:22 PM EDT | HAIL 1 | Charlottesville, VA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 6:48 PM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 0.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 196 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1306 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 288 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS51 KLWX 090035
TORLWX
VAC003-125-540-090115-
/O.NEW.KLWX.TO.W.0003.080509T0035Z-080509T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
835 PM EDT THU MAY 8 2008
THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
* TORNADO WARNING FOR...
ALBEMARLE COUNTY IN CENTRAL VIRGINIA
CITY OF CHARLOTTESVILLE IN CENTRAL VIRGINIA
NELSON COUNTY IN CENTRAL VIRGINIA
* UNTIL 915 PM EDT
* AT 831 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH STRONG ROTATION 10 MILES SOUTH OF
CROZET...MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
CROZET...
FREE UNION...
IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW IF NO
UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE
SUBSTANTIAL SHELTER. AVOID WINDOWS
LAT...LON 3822 7848 3806 7827 3791 7846 3783 7878
3798 7888
TIME...MOT...LOC 0035Z 237DEG 22KT 3795 7874
$$
ROSA/LEE2 follow-up statements
000
WWUS51 KLWX 090052
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
852 PM EDT THU MAY 8 2008
VAC125-090102-
/O.CAN.KLWX.TO.W.0003.000000T0000Z-080509T0115Z/
NELSON VA-
852 PM EDT THU MAY 8 2008
...THE TORNADO WARNING FOR NELSON COUNTY IS CANCELLED...
LAT...LON 3797 7879 3822 7848 3806 7827 3791 7846
3789 7864
TIME...MOT...LOC 0052Z 237DEG 22KT 3799 7863
$$
VAC003-540-090115-
/O.CON.KLWX.TO.W.0003.000000T0000Z-080509T0115Z/
CITY OF CHARLOTTESVILLE VA-ALBEMARLE VA-
852 PM EDT THU MAY 8 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR CITY OF
CHARLOTTESVILLE...ALBEMARLE COUNTY...
AT 848 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS SEVERE
THUNDERSTORM WAS LOCATED 3 MILES NORTH OF NORTH GARDEN...MOVING
NORTHEAST AT 25 MPH.
LAT...LON 3797 7879 3822 7848 3806 7827 3791 7846
3789 7864
TIME...MOT...LOC 0052Z 237DEG 22KT 3799 7863
$$
ROSA000
WWUS51 KLWX 090115
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
915 PM EDT THU MAY 8 2008
VAC003-540-090125-
/O.EXP.KLWX.TO.W.0003.000000T0000Z-080509T0115Z/
CITY OF CHARLOTTESVILLE VA-ALBEMARLE VA-
915 PM EDT THU MAY 8 2008
...THE TORNADO WARNING FOR CITY OF CHARLOTTESVILLE...ALBEMARLE COUNTY
HAS EXPIRED...
THE STORM HAS WEAKENED CONSIDERABLY.
LAT...LON 3797 7879 3822 7848 3806 7827 3791 7846
3789 7864
TIME...MOT...LOC 0115Z 237DEG 22KT 3807 7848
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at May 8, 7:16 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, May 8, 7:16 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
716 PM EDT THU MAY 8 2008
.SYNOPSIS...
LOW PRESSURE WILL MOVE THROUGH THE AREA TONIGHT INTO FRIDAY. HIGH
PRESSURE WILL BRIEFLY BUILD ACROSS THE REGION ON SATURDAY...BUT
ANOTHER STORM SYSTEM WILL BRING UNSETTLED CONDITIONS SUNDAY INTO
MONDAY. HIGH PRESSURE RETURNS FOR TUESDAY AND WEDNESDAY. LOW PRES
WL APRCH THE AREA AGAIN THU.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
QUICK UPDATE TO THE FORECAST TO ADDRESS TORNADO WATCH 280. A LINE
OF STORMS LOCATED TO THE SOUTH AND WEST OF THE FORECAST AREA WILL
QUICKLY PROGRESS EASTWARD THROUGH THE LATE EVENING. A FEW STORMS
ARE ALREADY DEVELOPING AHEAD OF THE LINE. UPDATED PRODUCTS ALREADY
OUT.
QSTNRY BNDRY NW OF CWFA ATTM. LOPRES ACRS TN. THAT WL BE THE KEY
SYNOPTIC FEATURE FOR NXT 24 HRS. MDL OP GDNC/SREF MEANS IN XCLNT
AGREEMENT TRACKING LOW TWD CWFA THIS EVNG...AND WL TRACK ACRS AREA
OVNGT. THERE WL BE TWO THREATS IN 1ST PD...SVR WX...FLLWD BY
FLOODING.
ALTHO VSBL SATPIX DEPICT CLDY SKIES ACRS CWFA...THN SPOTS EVIDENT
ACRS CNTRL VA...AND OUTRIGHT BINOVC SW OF THERE. FEEL THAT CLEARING
CUD MAKE IT INTO SWRN SXNS OF LWX CWFA. IF IT DOES SO...DECENT
INSTBLTY WL BE ABLE TO DVLP /MLCAPE 1000-1500 J/KG/. PLENTY OF
SHEAR/HELICITY PRESENT. IF THOSE TWO CAN COMBINE FORCES...THEN TSRA
LIKELY TO DVLP. IF IT THEN CAN BECOME ROOTED IN THE BNDRY LYR...
ROTATING STORMS QUITE LIKELY. LCL 4KM WRF RUNS SUGGEST DISCRETE
STORMS BY 21Z. SWRN HALF OF CWFA PRUDENTLY IN SLGT RISK. BASED ON
H9-8 WNDS...ENUF SHEAR TO INCL SRN MD TOO. WL CONT TO MONITOR.
DURING THE EVNG...THREAT CHGS FM TSTM TO RAFL. SYSTM FAIRLY STACKED
VERTICALLY...WITH RICH MSTR AVBL FM BOTH ATLC AND GLFMEX...DRIVEN BY
INCRG LLJ AND ENHANCED BY H5 S/WV. PWAT INCR TO AOA 1.5IN. SFC LOW
APPEARS TO DEEPEN DUE TO THESE INTERACTIONS. MDL QPF...SPCLY GFS...
APPEARS SUSPECT. THINK ITS HVLY INFLUENCED BY CNVCTV FEEDBACK. BUT
FORCING MECHANISMS...FLOW PTTN AND AVBL MSTR COMBIED LEAD ME TO BE
CONCERNED ABT FLOODING POTENTIAL TNGT. MAIN CONCERN WUD BE RAFL
RATES...SMALL STREAMS...AND URBAN IMPACTS. PWAT AT 2SD ABV NRML...A
GOOD INDICATOR FOR FLOOD POTL. FFG VALUES RATHER HIGH...BUT RATES
AND PROCESSES SHUD OVERCOME THAT. SO...WL RAISE FLOOD WATCH FOR
ENTIRE CWFA XCPT SRN MD.
SINCE DEWPTS WL BE IN THE LWR-MID 60S...DONT THINK TEMPS WLB E ABLE
TO DROP MUCH TNGT. WENT ON HIGH END OF MIN-T GDNC SUITE.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
AT 12Z...SFC LOW ATOP CWFA. BY 18Z...IT SHUD BE OVR ERN SHORE. HVYST
RAFL IN CONVEYOR BELTS ON EAST AND NORTH SIDES...WHICH WL BE ENDING
DURING THE MRNG. WL CONT PCPN THREAT THRU THE AFTN INVOF H5 TROF
AXIS. ALSO...STILL MARGINAL INSTBLY ERN SXNS...AND WL CARRY CHC
THUNDER. AREA UNDERGOING GOOD CAA TAFTN...SO MAXT MUCH LWR. SPREAD
BTWN MAV/MET SMALL...AND BLEND TAKEN.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
PCPN WL BE WANING AS LOW PRES DEPARTS THE CWA. ONLY PLACE POPS WL
RMN FRI NGT AND SAT WL BE W OF THE APLCHNS. E OF THE MTNS LOOKS
DRY BOTH PDS...AND ENTIRE CWA LOOKS DRY SAT NGT AS SFC HIGH AND
UPR RDG WL BE CENTERED OVER AREA. TEMPS ARND NRML - LOWS 45-50
(XCPT CITIES AND MTNS) FRI AND SAT NGT AND MU60S (AGN COOLER W)
DURG DAY SAT.
INCRSG CLDS ON SUN AFTN AS RDG DEPARTS ALLOWING NEXT RND OF PCPN
TO APRCH THE RGN SUN NGT. THERE IS SOME DIFFERENCE IN THE
PLACEMENT OF THE LOW...BUT PSBLY GOING NEG TILT...SO THINK SUN NGT
COULD BE A WET ONE. DEPDNEING ON HOW THE CURRENT RAFL ENDS
UP...A FLD WTCH MAY AGAN BE NEEDED SUN NGT. SPC HAS OUR SRN CWA IN
AN OUTLOOK FOR SVR WX FOR SUNDAY. LATER SHIFTS WL HV TO MONITOR.
THE LOW LOOKS TO SLOWLY DEPART THE RGN...AND HV POPS IN THE FCST
RGT THRU TO MON NGT...B4 RDG RETURNS TUE AND WED. THEN ANOTHER CHC
OF RA PSBL ON THU AS ANOTHER AREA OF LOW PRES TRACKS INTO THE MID
ATLC.
&&
.AVIATION /23Z THURSDAY THROUGH TUESDAY/...
CONDS STILL MAINLY AT VFR...THO OCNLY DROPPING TO MVFR W/IN SHRA.
TRENDS WL DEFINITELY GO DOWNHILL AS LOPRES NEARS. LOOKING AT
WIDESPREAD MVFR VSBYS AND IFR CIGS OVNGT IN SHRA/TSRA-- LCLLY LWR
INVOF STORMS. MOST FLGT RESTRICTIONS WL HOLD OFF TIL AFTR 04Z.
IMPVMNT WL COME AFTR 12Z TMRW...BUT MVFR CIG RESTRICTIONS LIKELY TO
HOLD THRU MRNG.
DIMINISHED CIGS/VSBY XPCTD AT ALL TAF SITES SUN NGT...PSBLY INTO
MON MRNG PUSH.
&&
.MARINE...
WNDS HV STARTED TO SUBSIDE PAST FEW HRS. THIS WL BE THE LULL IN THE
ACTVTY. LLJ WL INCR TO 20-30 KT TNGT...AND 40-50 KT OVNGT...AS LOW
AS 1000 FT OFF WATERS. ANY SHRA CUD MIX THAT DOWN. SCA CONTS...AND
SMW PSBL TNGT.
LOPRES TRACKS ACRS WATERS...AND MIXING IMPVS TMRW IN NW FLOW. MDL
SNDGS SUGGEST 30 KT W/IN REACH. ONCE AGN...SCA CONTS.
SCA CONDS PSBL SUN NGT AND AGN MON AS LOW PRES MOVES OFF THE CST W/
TIGHT PRES GRAD BEHIND.
&&
.TIDES/COASTAL FLOODING...
ONLY WATER LVLS ABV NRML RESIDE IN NRN BAY...BTWN ONE HALF FT AND 1
FT ABV. ONLY CONCERN WUD BE RISING ANOMOLIES AS LOW TRACKS OHD...
BUT NOT CONFIDENT ENUF FOR ANY HEADLINE.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLOOD WATCH THROUGH FRIDAY MORNING FOR DCZ001.
MD...FLOOD WATCH THROUGH FRIDAY MORNING FOR MDZ003>007-009>011-013-
014-501-502.
VA...FLOOD WATCH THROUGH FRIDAY MORNING FOR VAZ021-025>031-036>042-
050>056.
WV...FLOOD WATCH THROUGH FRIDAY MORNING FOR WVZ050>055-501>504.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT FRIDAY FOR ANZ530>537.
&&
UPDATE...SAR
PREV DISCUSSION...HTS/WOODYHazardous weather outlook, May 8, 7:53 PM EDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 753 PM EDT THU MAY 8 2008 ANZ530>537-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 091000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 753 PM EDT THU MAY 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT LOW PRESSURE WILL APPROACH THE MID ATLANTIC BRINGING SHOWERS AND THUNDERSTORMS TO THE REGION TONIGHT. INSTABILITY AND INCREASING WINDS ALOFT COULD BRING A FEW STRONG TO LOCALLY SEVERE STORMS THROUGH MIDNIGHT. THE MOST LIKELY AREA FOR SEVERE STORMS IS EXPECTED TO BE ALONG THE TIDAL POTOMAC RIVER EXTENDING EAST INTO SOUTHERN MARYLAND. THE MAIN SEVERE THREAT IS FOR DAMAGING WINDS...ALTHOUGH AN ISOLATED TORNADO IS ALSO POSSIBLE. LOCALLY HEAVY RAINFALL WILL OCCUR TONIGHT ACROSS THE REGION. SMALL STREAMS AND CREEKS WILL APPROACH THEIR BANKS TONIGHT. A FLOOD WATCH IS IN EFFECT FOR THE REGION EXCEPT FOR SOUTHERN MARYLAND AND KING GEORGE COUNTY VIRGINIA. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE MARYLAND CHESAPEAKE BAY AND TIDAL POTOMAC RIVER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE EARLY FRIDAY AS LOW PRESSURE MOVES ACROSS THE AREA. LOCALLY HEAVY RAINFALL MAY CAUSE MINOR FLOODING NEAR SMALL STREAMS AND CREEKS AS WELL AS URBAN AREAS SUCH AS WASHINGTON DC AND BALTIMORE CITY AS A FLOOD WATCH IS IN EFFECT THROUGH FRIDAY MORNING. ISOLATED SEVERE STORMS WILL REMAIN POSSIBLE ON FRIDAY MORNING ACROSS CENTRAL VIRGINIA AND LOWER SOUTHERN MARYLAND. A SMALL CRAFT ADVISORY CONTINUES ACROSS THE MARYLAND CHESAPEAKE BAY AND TIDAL POTOMAC RIVER FRIDAY AND FRIDAY EVENING. ADDITIONAL FLOODING CONCERNS MAY OCCUR SUNDAY NIGHT INTO MONDAY AS ANOTHER RAIN SYSTEM APPROACHES FROM THE WEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. RAINFALL REPORTS ARE ALSO APPRECIATED. MDZ003>005-009-010-501-502-VAZ021-025>031-036>042-050-051- WVZ050>055-501>504-091000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN- ORANGE-CULPEPER-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON- HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- 753 PM EDT THU MAY 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT A TORNADO WATCH IS NOW IN EFFECT UNTIL 1 AM FOR PORTIONS OF CENTRAL AND NORTHWEST VIRGINIA. LOW PRESSURE WILL APPROACH THE MID ATLANTIC...BRINGING SHOWERS AND THUNDERSTORMS TONIGHT. INSTABILITY AND INCREASING WINDS ALOFT WILL BRING STRONG TO LOCALLY SEVERE STORMS BETWEEN THROUGH MIDNIGHT. THE MOST LIKELY AREA FOR SEVERE STORMS IS EXPECTED TO BE FROM THE SHENANDOAH VALLEY EXTENDING EAST TOWARDS THE INTERSTATE 95 CORRIDOR...INCLUDING THE CITIES OF CHARLOTTESVILLE AND FREDERICKSBURG. DAMAGING WINDS AND ISOLATED TORNADOES ARE POSSIBLE WITH ANY SEVERE STORMS.. A FLOOD WATCH IS IN EFFECT TONIGHT ACROSS THE REGION DUE TO HEAVY RAIN. COUNTY-LEVEL SMALL STREAMS AND CREEKS MAY FLOOD THEIR BANKS TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SHOWERS AND THUNDERSTORMS WILL CONTINUE ON FRIDAY AS LOW PRESSURE MOVES ACROSS THE AREA. A FLOOD WATCH CONTINUES IN EFFECT FRIDAY MORNING. FEEDER STREAMS AND CREEKS INTO THE POTOMAC RIVER BETWEEN WILLIAMSPORT AND SENECA MAY RISE ABOVE FLOOD STAGE LATE FRIDAY INTO SATURDAY. THIS INCLUDES CONOCOCHEAGUE...OPEQUON...AND SENECA CREEKS AND THE MONOCACY RIVER. ADDITIONAL FLOODING CONCERNS MAY OCCUR SUNDAY NIGHT INTO MONDAY AS ANOTHER RAIN SYSTEM APPROACHES FROM THE WEST. .SPOTTER INFORMATION STATEMENT... SKYWARN HAS BEEN ACTIVATED THIS EVENING FOR THE TORNADO WATCH. ALSO...RAINFALL REPORTS OVERNIGHT ARE ALSO APPRECIATED.
In the hours before
Special weather statement, May 8, 7:23 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 723 PM EDT THU MAY 8 2008 VAZ021-090530- HIGHLAND- 723 PM EDT THU MAY 8 2008 ...TORNADO WATCH IN EFFECT... AT 7:20 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM JUST EAST OF MILL GAP IN HIGHLAND COUNTY MOVING EAST ABOUT 25 MPH. THIS STORM IS CAPABLE OF PRODUCING FREQUENT LIGHTNING...TORRENTIAL DOWNPOURS AND GUSTY WINDS UP 40 MPH. IF OUTDOORS PLEASE SEEK SAFE SHELTER IMMEDIATELY. ROSA
Special weather statement, May 8, 7:34 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 734 PM EDT THU MAY 8 2008 VAZ037-090015- ALBEMARLE VA- 734 PM EDT THU MAY 8 2008 ...STRONG THUNDERSTORM TO AFFECT ALBEMARLE COUNTY... AT 734 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTH OF ESMONT...MOVING NORTHEAST AT 15 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. THE COMMUNITIES OF ESMONT...GLENDOWER...KEENE AND WOODRIDGE WILL BE AFFECTED BY THIS STORM. LEE
Special weather statement, May 8, 7:57 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 757 PM EDT THU MAY 8 2008 VAZ036-090200- NELSON- 757 PM EDT THU MAY 8 2008 ...STRONG THUNDERSTORM OVER NELSON COUNTY... AT 8:00 PM EDT...DOPPLER RADAR INDICATED A RAPIDLY INTENSYFING THUNDERSTORM OVER SOUTHERN NELSON COUNTY MOVING TO THE NORTHEAST ABOUT 15 MPH. THIS THUNDERSTORM WILL BE CAPABLE OF PRODUCING SMALL HAIL TO THE SIZE OF DIMES...TORRENTIAL DOWNPOURS AND FREQUENT LIGHTNING. A TORNADO WATCH ALSO REMAINS IN EFFECT... ROSA
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 8:08 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Augusta, Nelson, City of Charlottesville | 52 min |
| May 8, 9:18 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Greene, Madison, Orange, City of Charlottesville | 57 min |
| May 8, 9:42 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Augusta, Greene, Rockingham, City of Staunton | 48 min |
| May 8, 9:53 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Fauquier, Orange, Prince William, Spotsylvania, Stafford | 47 min |
| May 8, 9:56 PM EDT | Tornado Warning | LWX | Albemarle, Augusta, Greene, Rockingham | 49 min |
| May 8, 10:02 PM EDT | Tornado Warning | LWX | Culpeper, Fauquier, Orange, Spotsylvania, Stafford | 28 min |
| May 8, 10:19 PM EDT | Flash Flood Warning | LWX | Albemarle, Nelson, City of Charlottesville | 4 hr |
| May 8, 10:28 PM EDT | Special Marine Warning | LWX | 2 hr | |
| May 8, 10:32 PM EDT | Tornado Warning | LWX | Culpeper, Spotsylvania, Stafford, City of Fredericksburg | 43 min |
| May 8, 11:33 PM EDT | Tornado Warning | LWX | Fairfax, Prince William, Stafford | 42 min |
| May 8, 11:49 PM EDT | Special Marine Warning | LWX | 116 min | |
| May 8, 11:53 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Spotsylvania, Stafford, City of Fredericksburg | 52 min |
| May 9, 12:22 AM EDT | Flash Flood Warning | LWX | Arlington, City of Alexandria | 4 hr |
| May 9, 12:46 AM EDT | Severe Thunderstorm Warning | LWX | King George, Spotsylvania, Stafford, City of Fredericksburg | 44 min |
| May 9, 12:56 AM EDT | Special Marine Warning | LWX | 94 min | |
| May 9, 1:15 AM EDT | Flash Flood Warning | LWX | Fairfax, Loudoun, City of Fairfax, City of Falls Church | 4 hr |
| May 9, 1:38 AM EDT | Special Marine Warning | LWX | 2 hr | |
| May 9, 2:26 AM EDT | Areal Flood Warning | LWX | Culpeper, Fauquier, Orange, Prince William, Spotsylvania, Stafford and 3 more | 6 hr |
| May 9, 2:36 AM EDT | Areal Flood Warning | LWX | Albemarle, Nelson, City of Charlottesville | 6 hr |
| May 9, 5:08 AM EDT | Special Marine Warning | LWX | 67 min | |
| May 9, 5:36 AM EDT | Special Marine Warning | LWX | 84 min | |
| May 9, 6:13 AM EDT | Areal Flood Warning | LWX | Arlington, Fairfax, City of Alexandria, City of Fairfax, City of Falls Church | 2 hr |
| May 9, 6:57 AM EDT | Special Marine Warning | LWX | 48 min | |
| May 9, 8:10 AM EDT | Areal Flood Warning | LWX | Fairfax, City of Fairfax | 2 hr |
| May 9, 8:34 AM EDT | Areal Flood Warning | LWX | Albemarle, Culpeper, Fauquier, Orange, Prince William, Spotsylvania and 4 more | 4 hr |
| May 9, 9:11 AM EDT | Special Marine Warning | LWX | 94 min |
Nearby
Tornado Warnings in Virginia, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.